MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50326
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = k170193.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an angioplasty procedure of a lesion located in the anterior tibial artery, an advance 14 lp low profile balloon catheter ruptured.The physician inflated the device with an unknown contrast solution to pressures reported to be "within range".On the second inflation, the balloon ruptured.It is unknown if the balloon ruptured circumferentially or longitudinally.Calcification and slight angulation were reported in the patient's anatomy.The balloon did not separate.The procedure was completed successfully with an unknown balloon.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the balloon was returned in one continuous piece for investigation.Biomatter was present on the device.The device was functionally tested by being inflated with water.A pinhole leak was found near the proximal balloon bond.No other nonconformances were identified on the device that were believed to be present prior to the use of the device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.However, a review of the subassembly lot did indicate several nonconformances.Though these nonconformances could potentially be related to the reported failure, all affected units were accounted for and scrapped.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, labeling, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device which notes all appropriate indications, warnings, precautions, and contraindications.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8267254
Report Number1820334-2019-00185
Device Sequence Number13909833
Product Code LIT
UDI-Device Identifier10827002503264
UDI-Public(01)10827002503264(17)210914(10)9165911
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2021
Device Model NumberG50326
Device Catalogue NumberPTAX4-14-170-2.5-20
Device Lot Number9165911
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2019
Initial Date Received by Manufacturer 01/17/2019
Supplement Date Received by Manufacturer04/02/2019
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1